Depressed since childhood I had tried almost every antidepressant out there with no results. Seven yrs ago started Lexapro & was depression-free for the first time in my life. But about two yrs ago it stopped working & I have tried Pristique & Cymbalta with no luck. I have been on Wellbutrin for one week. No benefit so far. I would like to stop drinking to lose weight & for general health but I read that seizures could result.
What is the risk of suddenly stopping alcohol use while on Wellbutrin(bupropion)?
Question posted by luluvirginia on 10 Dec 2009
Last updated on 26 June 2010 by Char4901!
I had been taking Wellbutrin for 6-8 months. My Dr.knew that I was drinking too much and we would talk about it when I had ofc visits. She encouraged me to quit. She never, however told me the link between wellbutrin and alcohol, even though she knew I was taking it. So I decided to stop drinking, two days later I had a seizure and was hospitalized. I am alcohol free for about 140 days now and she upped my Wellbutrin with the caution not to just stop drinking without being weaned off. MAKE SURE that you understand the link and get weaned off. Even tho she encouraged me to stop drinking she never warned me of the dangers. Also no one at the hospital said anything about the link, they just told me it was alcohol withdrawal. The seizure did not have to happen!
Hi, just thought i would throw some info your way. I take this drug as well and i have a history of seizures for which i stay medicated. If you stop drinking, you must do it very gradually. You are also at risk for seizures if you take diet aids (o.t.c. or R.X.), high doses of opiates or stimulants of any kind. If you are taking any of these do not stop them abruptly either! Also, i have had patients tell me they had no results on 100mg or 150mg twice a day, so the doc increased to three times a day with good effect. Like she said, talk to your doc. before you decide to make changes. Oh, I have also noticed that i cannot. take this drug to late in the day or it can keep me awake. I have been lucky that this drug helps, but honestly it helps... some. i tried others a while back and it is not a fun ride! Hope your doc can help you work everything out smoothly. Take care of yourself! Blessings, T.W.
You would best be getting this advice from your Doctor that prescribes your meds. He will be very happy that you are trying to stop drinking and can more than likely give you advice how to do it with the least amount of side effects. I know i can't give you a difinitive answer but non the less I hope that I helped somewhat in trying to direct you to the right person to get your answer. Good Luck and God Bless.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.